Coping With Epilepsy Medikidz Comic Book Explains Epilepsy
Sponsored Advertisement
 

Go Back   Epilepsy Forum > Peer Support > The Kitchen



Reply
 
LinkBack Thread Tools
  #1  
Old 05-08-2012, 02:57 PM
Bluesbrkr's Avatar
Joined the Party
 
Join Date: Aug 2011
Location: Eagle Mountain, UT
Posts: 77
Thanks: 14
Thanked 25 Times in 21 Posts

Vision Problems


Hello,

I've been on Lamictal and Trileptal for quite a while, but started having more breakthrough seizures, so my neurologist added Topomax to the mix. As we ramped up the dosage, I had some double vision problems occasionally, which I understand is normal... those pretty much resolved, although I still get it from time to time... no biggie.

But one day, out of the blue, my vision went wonky... I'm near-sighted, never been bad, but still wear glasses for long distances. All of the sudden, like over night, I have to take my glasses off to read up close! I've never had to before! And it's not just kinda... It's really blurry up close until I take them off. Then it's really blurry far away, and I have to put them back on for distance, which seems much worse.

Has anyone else experienced a sudden deterioration in their vision like this with a certain medication? Topomax in particular? I've backed off the Topomax completely, but no change in vision... of course, it could be just getting older, I did just turn 43, but it seems so weird for it to be so sudden.

thoughts??

Thanks!!
Add Post to del.icio.usStumble this Post!Reddit!
Reply With Quote
  #2  
Old 05-08-2012, 09:12 PM
valeriedl's Avatar
Venerable Voice of CWE
 
Join Date: Feb 2010
Location: Pittsburgh, Pennsylvania
Posts: 2,660
Thanks: 658
Thanked 791 Times in 599 Posts
I'm on those two meds and I've got a lot of problems with double/blury vision.

After my first seizure my vision changed drastically. I only have one pescription but I can't see up close or far away without it. I go every two years to have my eyes checked and my pescription always changes and I need a stronger one.

I can't remember if it was the eye doctor or my neurologist that told me this but he said that having seizures causes your vision to change. I don't know how often you have seizures or how bad they are but it might have something to do with it.
Add Post to del.icio.usStumble this Post!Reddit!
Reply With Quote
The Following User Says Thank You to valeriedl For This Useful Post:
Bluesbrkr (05-09-2012)
  #3  
Old 05-08-2012, 11:00 PM
CathyAnn31's Avatar
Super Moderator / Big Smile
 
Join Date: Sep 2009
Location: Tx
Posts: 1,315
Thanks: 456
Thanked 474 Times in 333 Posts
I had some foggy vision sometimes the 1st yr after starting Lamictal. When my dr added Topamax I had weird vertical stuff happening- like when I saw a door, it looked like there was a fuzzy extra inch or two to it. Walls, the same thing. Only happened with vertical things.

I probably didn't describe it very well, lol.

It was almost like what I'd see sometimes when I took acid at 17. Kinda like tracers... Lol.

I quit the Topamax after a few months.
Add Post to del.icio.usStumble this Post!Reddit!
Reply With Quote
The Following User Says Thank You to CathyAnn31 For This Useful Post:
Bluesbrkr (05-09-2012)
  #4  
Old 05-09-2012, 10:43 AM
Bluesbrkr's Avatar
Joined the Party
 
Join Date: Aug 2011
Location: Eagle Mountain, UT
Posts: 77
Thanks: 14
Thanked 25 Times in 21 Posts
Seems pretty sure that Topomax is the culprit... did your vision get any better after stopping it? Mine has stayed the same. Again, I very well might just be me getting older, but seems strange to be so sudden and to coincide with starting Topomax. Maybe that just set off the natural progression, since it is not correcting now.

I don't think the problems are due to the seizures since mine are under control for the most part and the ones that I have had for the last 2 years are simple partials, pretty mild ones, but who knows.

thanks for the replies!!
Add Post to del.icio.usStumble this Post!Reddit!
Reply With Quote
  #5  
Old 05-09-2012, 12:16 PM
Cint's Avatar
CWE Supporter
 
Join Date: May 2008
Location: Littleton, CO
Posts: 4,442
Thanks: 790
Thanked 2,459 Times in 1,588 Posts
Originally Posted by Bluesbrkr View Post:
Has anyone else experienced a sudden deterioration in their vision like this with a certain medication? Topomax in particular? I've backed off the Topomax completely, but no change in vision... of course, it could be just getting older, I did just turn 43, but it seems so weird for it to be so sudden.

thoughts??
I take Topomax and haven't experienced vision problems yet, but it can happen, according to the http://www.topamax.com/tools-resourc...formation.html site:

Quote :

IMPORTANT SAFETY INFORMATION

Warnings and Precautions:

TOPAMAX® may cause eye problems. Serious eye problems include: sudden decrease in vision with or without eye pain and redness; blockage of fluid in the eye causing increased pressure in the eye (secondary angle closure glaucoma). These eye problems can lead to permanent loss of vision if not treated. You should call your healthcare professional right away if you have any new eye symptoms.
__________________
"The Golden Rule is that there are no golden rules."
~George Bernard Shaw
Add Post to del.icio.usStumble this Post!Reddit!
Reply With Quote
The Following User Says Thank You to Cint For This Useful Post:
Bluesbrkr (05-09-2012)
  #6  
Old 05-10-2012, 01:50 AM
RobinN's Avatar
Super Moderator / Super Mom
 
Join Date: Aug 2007
Location: SoCA
Posts: 7,865
Thanks: 170
Thanked 708 Times in 539 Posts
Send a message via Yahoo to RobinN
My daughter had terrible vision problems when she took Tegretol (in the same family as Trileptal) After it was completely out of her system, that side effect never bothered her again.
She tried three more drugs, with different side effects. We found the side effects to be unacceptable.
__________________
Robin

Neurofeedback - Rebecca's Story

Robin's Challenge

Knowledge is power and knowledge shared is power multiplied.
-- Bob Noyce
Add Post to del.icio.usStumble this Post!Reddit!
Reply With Quote
The Following User Says Thank You to RobinN For This Useful Post:
Bluesbrkr (05-10-2012)
  #7  
Old 05-10-2012, 10:45 AM
Bluesbrkr's Avatar
Joined the Party
 
Join Date: Aug 2011
Location: Eagle Mountain, UT
Posts: 77
Thanks: 14
Thanked 25 Times in 21 Posts
Thank you for the information and sharing everyone. I really appreciate it. I'm going to back off of the Topomax and see about switching to something else. Not sure what would work with the Lamictal and Trileptal, but we'll see what my neurologist says. Fortunately, my new insurance starts in about a month, so I can go see her then without having to pay a ridiculous amount...

Thanks again!!
Add Post to del.icio.usStumble this Post!Reddit!
Reply With Quote
  #8  
Old 05-10-2012, 01:59 PM
RobinN's Avatar
Super Moderator / Super Mom
 
Join Date: Aug 2007
Location: SoCA
Posts: 7,865
Thanks: 170
Thanked 708 Times in 539 Posts
Send a message via Yahoo to RobinN
I would ask your doctor about mono-therapy. You haven't been experiencing this for very long, so it appears they did not even give this approach much time to see if it works.

IMO anyone would have adverse side effects with multiple drugs.
__________________
Robin

Neurofeedback - Rebecca's Story

Robin's Challenge

Knowledge is power and knowledge shared is power multiplied.
-- Bob Noyce
Add Post to del.icio.usStumble this Post!Reddit!
Reply With Quote
Reply

Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are On


Similar Threads
Thread Thread Starter Forum Replies Last Post
Blurry Vision Endless Back Fence 17 10-28-2012 05:55 PM
Double Vision valeriedl The Kitchen 21 01-12-2012 12:03 PM
distorted vision bazpa The Kitchen 3 10-03-2011 04:07 PM
Cardiovascular problems: Common AEDS may increase risk of cardiovascular problems brain The Library 2 12-22-2009 05:55 AM


All times are GMT -5. The time now is 05:52 PM.


Powered by vBulletin® - Copyright ©2000 - 2014, Jelsoft Enterprises Ltd.
Content Relevant URLs by vBSEO ©2009, Crawlability, Inc.
Copyright 2005 © Measuring Up. ALL rights reserved.